Regular Resolution Lower Bounds For The Weak Pigeonhole Principle

We prove that any regular resolution proof for the weak pigeon hole principle, with n holes and any number of pigeons, is of length \( \Omega {\left( {2^{{n^{\varepsilon } }} } \right)} \), (for some global constant ε > 0).

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Toniann Pitassi*.

Additional information

* Research supported by NSF grant CCR-9820831, US-Israel BSF grant 98-00349, and an NSERC grant.

† Research supported by US-Israel BSF grant 98-00349, and NSF grant CCR-9987077.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Pitassi*, T., Raz†, R. Regular Resolution Lower Bounds For The Weak Pigeonhole Principle. Combinatorica 24, 503–524 (2004). https://doi.org/10.1007/s00493-004-0030-y

Download citation

Mathematics Subject Classification (2000):

  • 03F20
  • 68Q17